Letters in Mathematical Physics

, Volume 70, Issue 2, pp 133–139

Non-commutative Harmonic Oscillators and the Connection Problem for the Heun Differential Equation


    • Department of MathematicsNagoya University

DOI: 10.1007/s11005-004-4292-5

Cite this article as:
Ochiai, H. Lett Math Phys (2004) 70: 133. doi:10.1007/s11005-004-4292-5


We consider the connection problem for the Heun differential equation, which is a Fuchsian differential equation that has four regular singular points. We consider the case in which the parameters in this equation satisfy a certain set of conditions coming from the eigenvalue problem of the non-commutative harmonic oscillators. As an application, we describe eigenvalues with multiplicities greater than 1 and the corresponding odd eigenfunctions of the non-commutative harmonic oscillators. The existence of a rational or a certain algebraic solution of the Heun equation implies that the corresponding eigenvalues has multiplicities greater than 1.


Heun’s equationmonodromyalgebraic solutionaccessory parameterapparent singularity
Download to read the full article text

Copyright information

© Kluwer Academic Publishers 2004